Alert archive / West Virginia / Flash Flood Warnings in 2022
Flash Flood Warning 64, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 2, 2022, 3:51 AM EDT for 4 counties in West Virginia. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2022, 3:51 AM EDT (07:51 UTC)
- Expired
- Aug 2, 2022, 9:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Braxton County, WV, Calhoun County, WV, Gilmer County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 92 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 4:50 AM EDT | FLASH FLOOD | 2 N Flatwoods, WV | PORTIONS OF GAULEY TURNPIKE UNDER WATER BETWEEN FLATWOODS AND HEATER. |
| Aug 2, 6:30 AM EDT | FLASH FLOOD | Flatwoods, WV | FLASH FLOODING AFFECTING SEVERAL BUSINESSES ALONG GRANNYS CREEK. |
| Aug 2, 8:40 AM EDT | FLASH FLOOD | 2 Nw Sutton, WV | BRAXTON COUNTY 911 ADVISED HIGHWATER AT OTTER RUN ROAD AND CUTLIP FORK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
567
WGUS51 KRLX 020751
FFWRLX
WVC007-013-021-101-021345-
/O.NEW.KRLX.FF.W.0064.220802T0751Z-220802T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
351 AM EDT Tue Aug 2 2022
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Central Braxton County in north central West Virginia...
Central Calhoun County in north central West Virginia...
Southwestern Gilmer County in north central West Virginia...
Northern Webster County in northeastern West Virginia...
* Until 945 AM EDT.
* At 351 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sutton, Grantsville, Gassaway, Cedar Creek State Park, Flatwoods,
Exchange, Heaters, Cedarville, Rosedale, Centralia, Shock,
Normantown, Stumptown, Diana, Millstone, Mount Zion and Annamoriah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3895 8098 3889 8082 3858 8027 3849 8028
3852 8054 3872 8093 3886 8123 3888 8124
3894 8127
FLASH FLOOD...RADAR INDICATED
$$
ARJ4 follow-up statements
801
WGUS71 KRLX 020911
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
511 AM EDT Tue Aug 2 2022
WVC007-013-021-101-021345-
/O.CON.KRLX.FF.W.0064.000000T0000Z-220802T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Braxton WV-Calhoun WV-Gilmer WV-Webster WV-
511 AM EDT Tue Aug 2 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EDT THIS
MORNING FOR CENTRAL BRAXTON, CENTRAL CALHOUN, SOUTHWESTERN GILMER
AND NORTHERN WEBSTER COUNTIES...
At 511 AM EDT, emergency management reported flash flooding across
the warned area. Between 1.5 and 2.5 inches of rain have fallen.
Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Sutton, Grantsville, Gassaway, Cedar Creek State Park, Flatwoods,
Exchange, Heaters, Cedarville, Rosedale, Centralia, Shock,
Normantown, Stumptown, Diana, Millstone, Mount Zion and Annamoriah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3895 8098 3889 8082 3858 8027 3849 8028
3852 8054 3872 8093 3886 8123 3888 8124
3894 8127
FLASH FLOOD...OBSERVED
$$
ARJ316
WGUS71 KRLX 021005
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
605 AM EDT Tue Aug 2 2022
WVC013-021-101-021015-
/O.CAN.KRLX.FF.W.0064.000000T0000Z-220802T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun WV-Gilmer WV-Webster WV-
605 AM EDT Tue Aug 2 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL CALHOUN,
SOUTHWESTERN GILMER AND NORTHERN WEBSTER COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 800 AM EDT for portions of
northeast Kentucky, southeast Ohio, southwest Virginia and West
Virginia.
LAT...LON 3885 8075 3870 8048 3867 8049 3865 8051
3861 8055 3859 8058 3856 8061 3872 8093
3873 8096 3878 8087 3879 8085 3884 8076
$$
WVC007-021345-
/O.CON.KRLX.FF.W.0064.000000T0000Z-220802T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Braxton WV-
605 AM EDT Tue Aug 2 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EDT THIS
MORNING FOR CENTRAL BRAXTON COUNTY...
At 605 AM EDT, emergency management reported flash flooding across
the warned area. Between 1.5 and 2.5 inches of rain have fallen.
Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Sutton, Gassaway, Flatwoods, Exchange, Heaters, Centralia and
Rosedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3885 8075 3870 8048 3867 8049 3865 8051
3861 8055 3859 8058 3856 8061 3872 8093
3873 8096 3878 8087 3879 8085 3884 8076
FLASH FLOOD...OBSERVED
$$
ARJ587
WGUS71 KRLX 021144
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
744 AM EDT Tue Aug 2 2022
WVC007-021345-
/O.CON.KRLX.FF.W.0064.000000T0000Z-220802T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Braxton WV-
744 AM EDT Tue Aug 2 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EDT THIS
MORNING FOR CENTRAL BRAXTON COUNTY...
At 744 AM EDT, emergency management reported flash flooding across
the warned area. Between 1.5 and 2.5 inches of rain have fallen.
Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Sutton, Gassaway, Flatwoods, Exchange, Heaters, Centralia and
Rosedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3885 8075 3870 8048 3867 8049 3865 8051
3861 8055 3859 8058 3856 8061 3872 8093
3873 8096 3878 8087 3879 8085 3884 8076
FLASH FLOOD...OBSERVED
$$
RPY235
WGUS71 KRLX 021337
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
Issued by National Weather Service Pittsburgh PA
937 AM EDT Tue Aug 2 2022
WVC007-021347-
/O.EXP.KRLX.FF.W.0064.000000T0000Z-220802T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Braxton WV-
937 AM EDT Tue Aug 2 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 945 AM EDT THIS MORNING FOR
CENTRAL BRAXTON COUNTY...
Flood waters are receding. Please continue to heed remaining road
closures.
LAT...LON 3885 8075 3870 8048 3867 8049 3865 8051
3861 8055 3859 8058 3856 8061 3872 8093
3873 8096 3878 8087 3879 8085 3884 8076
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:25 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 2, 2:25 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
225 AM EDT Tue Aug 2 2022
.SYNOPSIS...
Shower and thunderstorm chances continue along with a risk for
more flash flooding into Tuesday. Heat builds back in Wednesday
with drier conditions. Showers/storms end of week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 222 AM Tuesday...
Mesoscale analysis at this hour reveals an instability axis that
extends from Cincinnati to Elkins coincident with a plume of 1.4 to
1.6 inch precipitable water values. Atop this, 2 shortwaves are
aiding in generating a few complexes of thunderstorms. Would expect
the eastern complexes to gradually shift east out of the area over
the next couple hours as the first shortwave exits. The western
complex, fostered by the second wave will likely persist in some
fashion through the remainder of the pre-dawn hours before exiting
east around daybreak. Thus far, rainfall rates have mainly been
manageable with the heaviest downpours falling onto less
compromised soils. The western complex has locally exceeded
flash flood guidance and as it continues to shift east this
morning it will move into increasingly moist soil conditions.
If rainfall rates remain high a few additional flash flood
warnings may be warranted. Day 1 excessive rainfall from WPC
will continue to highlight much of the region in a marginal risk
for excessive rainfall for activity that occurs close to the
12Z breakpoint, but any excessive rainfall risk will not carry
much beyond this morning.
For the remainder of the day, high pressure tries to build in as a
cold front stalls across our southern third. This will yield much
drier conditions across our north as surface dew points drop into
the mid 60s, while south of I-64 they remain in the lower 70s. Did
linger some slight chance PoPs along and south of the frontal
boundary through this afternoon where weakly capped profiles could
yield a few pop-up showers or thunderstorms.
Overnight tonight will likely see fog developing, especially along
and north of the front.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
As of 202 AM Tuesday...
High pressure, at the surface and aloft will provide dry weather
conditions Wednesday and Wednesday night. Temperatures will be
around 5 degrees warmer than normal through the period. Some spots
across the lowlands can see heat index reaching the 100 degrees
Wednesday afternoon. A heat advisory may be needed if dangerous heat
index values become more widespread across the lowlands.
Patchy to dense river valley fog will be possible under mostly clear
skies and favorable flow overnight Wednesday into Thursday
morning.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 202 AM Tuesday...
The likelihood of showers or storms returns late on Thursday as
a mid-level trough and associated cold front pushes east
southeastward across the Ohio Valley Thursday night into Friday.
Models continue showing timing differences with the cold front
and associated convection. Therefore, allow for chance PoPs on
Thursday, increasing to likely Thursday night into Friday.
Models suggest upper-level trough deepens south along the spine of
the Appalachians this weekend. This will maintain a source of
forcing to promote showers or storms under hot afternoons and
evenings. Accepted the NBM solution with chances for convection
during the weekend.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
As of 200 AM Tuesday...
A few complexes of storms this morning will pass by CRW, EKN and
possibly BKW with the remaining terminals generally remaining dry. A
mix of upper level convective debris and low level stratocumulus
should assist in keeping any significant fog threat at bay this
morning, but some localized reductions where heavy rain occurred
earlier will be possible. Some local IFR ceilings will also be
possible in locations that see heavier rainfall, but generally MVFR
or better ceilings are expected to prevail.
Storms are expected to move out of the region or dissipate through
14Z this morning. With skies gradually clearing through late this
morning/early this afternoon.
Winds generally southwesterly and less than 8KTs.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Convective coverage at the terminals could
vary through 13Z. Resultant cig/vis impacts from convection may
vary this morning.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE 08/02/22
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY H H H H H M H H M H M M
HTS CONSISTENCY H H H H H H H H H H M H
BKW CONSISTENCY H H H M H H H H H H H L
EKN CONSISTENCY M H M M M M H H H M H H
PKB CONSISTENCY H H H H H L M H H H H H
CKB CONSISTENCY H H H H M M M H H H H H
AFTER 06Z WEDNESDAY...
IFR possible in fog Wednesday morning. Brief IFR possible in
some showers and thunderstorms Thursday-Saturday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 8 AM EDT this morning for WVZ005>011-013>020-
024>034-039-040-515>526.
OH...Flood Watch until 8 AM EDT this morning for OHZ087.
KY...Flood Watch until 8 AM EDT this morning for KYZ101>103-105.
VA...Flood Watch until 8 AM EDT this morning for VAZ003-004.
&&
SYNOPSIS...ARJ/JP
NEAR TERM...JP
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...JPHazardous weather outlook, Aug 1, 5:35 PM EDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 535 PM EDT Mon Aug 1 2022 KYZ101>103-105-OHZ087-VAZ003-004-WVZ005>011-013>020-024>034-039-040- 515>526-022145- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 535 PM EDT Mon Aug 1 2022 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Strong to severe thunderstorms are possible ahead of a cold front this evening and tonight. The primary threats are damaging wind gusts and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Flash flooding possible in thunderstorms on Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-083>086-022145- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- 535 PM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...Tonight. Strong to severe thunderstorms are possible ahead of a cold front through early Tuesday morning. The primary threats are damaging wind gusts and locally heavy rainfall. Some isolated water issues are possible in slow moving thunderstorms or repetitive rounds of rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Flash flooding possible in thunderstorms on Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Aug 2, 1:58 AM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Charleston WV
158 AM EDT Tue Aug 2 2022
OHZ075-083>085-020630-
Jackson OH-Athens OH-Meigs OH-Vinton OH-
158 AM EDT Tue Aug 2 2022
...Strong, heavy thunderstorms will impact portions of Meigs,
northeastern Jackson, Vinton and southwestern Athens Counties
through 230 AM EDT...
At 157 AM EDT, Doppler radar was tracking strong, heavy
thunderstorms training along a line extending from near Mcarthur to
near Rutland. Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellston, Pomeroy, Mcarthur, Albany, Rutland, Forked Run State Park,
New Haven, Mason, Chester, Hamden, Syracuse, Hartford City, Zaleski,
Wilkesville, Portland, Radcliffe, Dyesville, Darwin, Harrisonville
and Dexter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3937 8275 3937 8250 3910 8177 3908 8177
3908 8181 3905 8181 3903 8177 3895 8178
3899 8198 3903 8201 3901 8205 3917 8277
TIME...MOT...LOC 0557Z 296DEG 30KT 3923 8256 3911 8212
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
12Special weather statement, Aug 2, 2:47 AM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
247 AM EDT Tue Aug 2 2022
OHZ085-086-WVZ007-008-016>018-020715-
Meigs OH-Gallia OH-Calhoun WV-Jackson WV-Roane WV-Wirt WV-Mason WV-
247 AM EDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of southern Meigs,
northeastern Gallia, central Calhoun, northeastern Mason,
southwestern Wirt, northwestern Roane and Jackson Counties through
315 AM EDT...
At 246 AM EDT, Doppler radar was tracking strong, heavy
thunderstorms along a line extending from near Mason to 7 miles
south of Elizabeth. Movement was southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ripley, Spencer, Pomeroy, Racine, Ravenswood, New Haven, Mason,
Sandyville, Arnoldsburg, Middleport, Syracuse, Hartford City, Reedy,
Cheshire, Millstone, Portland, Statts Mills, Lakin, Given and
Cottageville.
This includes Interstate 77 in West Virginia between mile markers 129
and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3903 8158 3903 8157 3897 8134 3880 8104
3879 8105 3870 8185 3901 8223 3907 8170
TIME...MOT...LOC 0646Z 295DEG 27KT 3898 8205 3895 8136
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
12Special weather statement, Aug 2, 2:57 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service Charleston WV
257 AM EDT Tue Aug 2 2022
WVZ028-029-521-522-020730-
Southeast Webster WV-Northwest Webster WV-Gilmer WV-Braxton WV-
257 AM EDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of southwestern Gilmer,
Braxton and central Webster Counties through 330 AM EDT...
At 257 AM EDT, Doppler radar was tracking strong, heavy
thunderstorms along a line extending from 6 miles southwest of Cedar
Creek State Park to 6 miles northeast of Birch River. Movement was
east at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sutton, Webster Springs, Gassaway, Addison (Webster Springs),
Burnsville, Flatwoods, Diana, Shock, Wilsie, Rosedale, Exchange,
Little Birch, Heaters, Bergoo, Cedarville, Centralia, Erbacon and
Falls Mills.
This includes the following highways...
Interstate 79 between mile markers 56 and 78.
Route 19 between mile markers 64 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3844 8022 3850 8067 3853 8065 3854 8071
3880 8104 3884 8101 3886 8063 3846 8021
TIME...MOT...LOC 0657Z 281DEG 26KT 3883 8095 3854 8065
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
12Special weather statement, Aug 2, 3:12 AM EDT, 39 minutes before
Special Weather Statement
National Weather Service Charleston WV
312 AM EDT Tue Aug 2 2022
WVZ007-008-014>016-018-020745-
Calhoun WV-Jackson WV-Roane WV-Mason WV-Kanawha WV-Putnam WV-
312 AM EDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of southwestern Calhoun,
east central Mason, north central Kanawha, northeastern Putnam, Roane
and southeastern Jackson Counties through 345 AM EDT...
At 311 AM EDT, Doppler radar was tracking strong, heavy
thunderstorms along a line extending from 9 miles east of Sandyville
to 7 miles northeast of Kenna to 9 miles northeast of Buffalo.
Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spencer, Sissonville, Arnoldsburg, Kenna, Amma, Reedy, Leon,
Millstone, Statts Mills, Harmony, Tariff, Given, Southside, Kentuck,
Liberty, Walton, Left Hand, Orma, Grimms Landing and Looneyville.
This includes the following highways...
Interstate 79 between mile markers 21 and 32.
Interstate 77 in West Virginia between mile markers 113 and 134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3893 8152 3892 8150 3893 8149 3880 8107
3855 8116 3850 8166 3874 8206 3878 8165
3895 8157
TIME...MOT...LOC 0711Z 301DEG 30KT 3889 8149 3873 8154 3870 8186
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
12Special weather statement, Aug 2, 3:29 AM EDT, 22 minutes before
Special Weather Statement
National Weather Service Charleston WV
329 AM EDT Tue Aug 2 2022
WVZ016>018-028-029-521-522-526-020800-
Calhoun WV-Southeast Webster WV-Roane WV-Wirt WV-
Northwest Webster WV-Gilmer WV-Braxton WV-Southeast Randolph WV-
329 AM EDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of Calhoun, southwestern
Randolph, Gilmer, Braxton, southeastern Wirt, north central Roane and
northern Webster Counties through 400 AM EDT...
At 328 AM EDT, Doppler radar was tracking strong, heavy
thunderstorms along a line extending from 7 miles west of
Grantsville to near Addison and Webster Springs. Movement was east
at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Glenville, Sutton, Grantsville, Webster Springs, Gassaway, Addison
(Webster Springs), Arnoldsburg, Holly River State Park, Cedar Creek
State Park, Mingo, Burnsville, Flatwoods, Sand Fork, Shock,
Millstone, Rosedale, Mount Zion, Pickens, Cleveland and Waneta.
This includes Interstate 79 between mile markers 59 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3849 7997 3845 8034 3894 8151 3901 8084
3888 8059 3886 8058 3887 8057 3882 8048
3880 8048 3877 8044 3873 8045 3873 8035
3869 8032 3869 8028 3865 8025 3867 8021
3852 7993
TIME...MOT...LOC 0728Z 281DEG 14KT 3893 8124 3850 8032
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
12Special weather statement, Aug 2, 3:42 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Charleston WV
342 AM EDT Tue Aug 2 2022
WVZ008-015-016-018-027-028-519-020815-
Calhoun WV-Jackson WV-Clay WV-Roane WV-Kanawha WV-
Northwest Nicholas WV-Braxton WV-
342 AM EDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of southern Calhoun,
northwestern Nicholas, northeastern Kanawha, southwestern Braxton,
Roane, Clay and southeastern Jackson Counties through 415 AM EDT...
At 341 AM EDT, Doppler radar was tracking strong, heavy
thunderstorms along a line extending from near Arnoldsburg to Amma
to near Sissonville.
Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spencer, Clay, Clendenin, Glen, Arnoldsburg, Big Otter, Wallback,
Amma, Elkview, Harrison, Nebo, Procious, Muddlety, Indore, Left Hand,
Ivydale, Widen, Frametown, Strange Creek and Wilsie.
This includes the following highways...
Interstate 79 between mile markers 10 and 55.
Interstate 77 in West Virginia between mile markers 117 and 121.
Route 19 near mile marker 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3875 8100 3872 8099 3873 8096 3866 8078
3836 8082 3832 8131 3861 8172 3861 8171
3866 8140 3888 8132
TIME...MOT...LOC 0741Z 299DEG 30KT 3879 8119 3858 8126 3856 8155
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:24 AM EDT | Special Weather Statement | RLX | Harrison, Taylor | 36 min |
| Aug 2, 2:47 AM EDT | Special Weather Statement | RLX | Jackson | 28 min |
| Aug 2, 2:57 AM EDT | Special Weather Statement | RLX | Braxton, Webster | 33 min |
| Aug 2, 3:12 AM EDT | Special Weather Statement | RLX | Roane | 33 min |
| Aug 2, 3:29 AM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Gilmer | 31 min |
| Aug 2, 3:42 AM EDT | Special Weather Statement | RLX | Clay, Roane | 33 min |
| Aug 2, 3:56 AM EDT | Special Weather Statement | RLX | Jackson, Roane | 49 min |
| Aug 2, 8:54 AM EDT | Areal Flood Warning | RLX | Jackson | 6 hr |
| Aug 2, 4:37 PM EDT | Heat Advisory | RLX | Boone, Cabell, Calhoun, Jackson, Kanawha, Lincoln and 10 more | 27 hr |
Nearby
Flash Flood Warnings in West Virginia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.